MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 ISE 1800 MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 ISE 1800 MODULE; CLINICAL CHEMISTRY ANALYZER
Catalog Number 05964075001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na electrode lot number and expiration date were not provided.Qc and multiple calibrations were performed on the day of the event and they were all acceptable with no noted alarms.The alarm trace contained multiple voltage level errors on the day of the event.The field service engineer flushed the ise flow path.He also installed new electrodes, a new vacuum nozzle, and a sample slider.The fse performed calibration and qc and they were acceptable.Precision studies were performed and they were within specifications.The service actions (flushing the ise flow path and installing new electrodes, a new vacuum nozzle, and a sample slider) resolved the issue.No further issues were reported afterward.
 
Event or Problem Description
We received an allegation of questionable ise results for 5 patients' plasma samples tested on a cobas 8000 cobas ise module (ise-2 line 2) when compared to a different cobas 8000 cobas ise module (line 1).Results for the sodium (na) test were affected.Sample 1 (patient 1): initial result: 129 mmol/l.Repeat result: 135 mmol/l (tested on another analyzer).Sample 2 (patient 2): initial result: 129 mmol/l.Repeat result: 135 mmol/l (tested on another analyzer).Sample 3 (patient 3): initial result: 128 mmol/l.Repeat result: 134 mmol/l (tested on another analyzer).Sample 4 (patient 4): initial result: 132 mmol/l.Repeat result: 138 mmol/l (tested on another analyzer).Sample 5 (patient 5): initial result: 127 mmol/l.Repeat result: 133 mmol/l (tested on another analyzer).The results were reported to the emergency room (er) and the er physician questioned them.The samples were then repeated.The repeat results were deemed to be correct.

Brand Name
COBAS 8000 ISE 1800 MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18664077
Report Number1823260-2024-00368
Device Sequence Number20615042
Product Code JJE
UDI-Device Identifier04015630946341
UDI-Public04015630946341
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05964075001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale